Texas, 2006Hail and Damaging Wind in Texas, June 17, 2006
June 17, 2006 · NWS LUB · 2 events in 2 counties and zones
June 17 Severe Weather Summary: Isolated to scattered convection developed near a frontal boundary and surface trough triple point over the Rolling Plains of west Texas during the late afternoon and early evening of the 16th. A few storms became severe with hail and 60 MPH wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
June 17 Severe Weather Summary: Isolated to scattered convection developed near a frontal boundary and surface trough triple point over the Rolling Plains of west Texas during the late afternoon and early evening of the 16th. A few storms became severe with hail and 60 MPH wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 17, 1:14 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 17, 1:14 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
214 PM CDT SAT JUN 17 2006
.SHORT TERM...
WTX MESONET INDICATES FRONT HAS MOVED NORTH TO ALONG A SLATON TO
ROARING SPRINGS TO CHILDRESS LINE. DEWPOINTS INTO 60S HV RETURNED
OFF THE CAPROCK WITH TEMPERATURES INTO THE 90S BUT MOISTURE
QUALITY IN QUESTION AS MIXING HAS ALREADY REDUCED DEWPOINT VALUES
SOME. EXPECT STORMS TO BATTLE CAP AND DRY AIR FOR A BIT LONGER
BEFORE DEVELOPING SW BACK TOWARD SLATON AND POST. OTHER SHOWERS
AND STORMS NOT OUT OF THE QUESTION AS TROUGH AXIS SWINGS THROUGH
THIS EVENING THOUGH BEST CHANCE CLEARLY ALONG AND SOUTH OF FRONT.
TEMPS LAST NIGHT COOLED NICELY WITH DRY AIR IN PLACE ESPECIALLY ACROSS
NW AND EXPECT SAME TREND TONIGHT. SOUTHERLY FLOW EXPECTED TO
RETURN ON SUN AROUND SFC RIDGE TO THE EAST AS HEIGHTS BEGIN TO
ONCE AGAIN BUILD IN WAKE OF EXITING SYSTEM. INCREASED MAX TEMPS
SOME ON SUNDAY GIVEN INCREASING HEIGHT/H8 TEMPS AND MORE SOUTHERLY
FLOW RATHER THAN SE.
.LONG TERM...
UPPER RIDGE EXPECTED TO CONTINUE BUILDING EAST OVER THE AREA INTO
EARLY NEXT WEEK. GFS DEPICTS INVERTED TROUGH ROTATING UNDERNEATH
HIGH INTO SOUTH CENTRAL AND EVENTUALLY WEST CENTRAL TEXAS BY THU.
POTENTIAL IMPACTS WITH THIS INCLUDE MORE SOUTHEASTERLY SURFACE
FLOW...HIGHER MOISTURE VALUES AND POSSIBLE THETA-E RIDGE
DEVELOPING ACROSS ERN NM INTO PNHDL. THESE FEATURES WOULD ARGUE
FOR LESS HEAT AND BETTER...MEANING NON-ZERO...CHC OF PRECIP UNDER
CENTER OF HIGH ESPECIALLY MID TO LATE PART OF NEXT WEEK. ON THE
OTHER HAND...NAM SHOWING MORE TYPICAL S-SW SFC FLOW AND POTENTIAL
FOR TEMPS TO AGAIN APPROACH OR LIKELY TOP CENTURY MARK AS EARLY AS
TUE. CURRENT FCST ALREADY HAS MAX TEMPS ABV GUIDANCE BUT NOT QUITE
AS WARM AS HIGHEST ENSEMBLE MEMBERS AND SMALL POPS LESS THAN 15
PCNT. WITH THIS IN MIND...DID NOT MAKE MANY CHANGES TO CURRENT
FCST.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 60 93 64 98 / 0 0 0 0
TULIA 59 95 64 97 / 10 10 0 0
PLAINVIEW 63 94 65 97 / 10 10 0 0
LEVELLAND 64 97 67 98 / 10 10 0 0
LUBBOCK 65 95 68 97 / 10 10 10 0
BROWNFIELD 64 96 68 98 / 10 10 10 0
CHILDRESS 65 95 68 99 / 20 10 10 10
SPUR 67 96 67 98 / 20 10 10 10
ASPERMONT 70 98 69 100 / 40 10 10 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04/24
Hazardous weather outlook, Jun 17, 12:10 PM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
110 PM CDT SAT JUN 17 2006
TXZ021>044-181645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
110 AM CDT SAT JUN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
CONVECTIVE
SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING OVER THE ROLLING PLAINS...MOSTLY EAST
AND SOUTHEAST OF A LINE FROM PADUCAH TO SPUR TO LAKE ALAN HENRY.
HEATING AND INSTABILITY COMBINED WITH A NEARLY STATIONARY FRONTAL
BOUNDARY AND STEEP LAPSE RATES WILL CREATE AN ENVIRONMENT
FAVORABLE FOR THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS
AND LARGE HAIL.
THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH WITH THE LOSS OF
DAYTIME HEATING LATER THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AN EVENING IN
PARTS OF THE ROLLING PLAINS.
In the hours before
Special weather statement, Jun 17, 4:05 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
505 PM CDT SAT JUN 17 2006
TXZ036-037-172230-
DICKENS TX-CROSBY TX-
505 PM CDT SAT JUN 17 2006
...STRONG THUNDERSTORM ACROSS CROSBY AND DICKENS COUNTIES...
AT 501 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES EAST OF RALLS...OR ABOUT 10 MILES NORTH
OF WHITE RIVER LAKE. THIS STORM IS SLOWLY MOVING SOUTHEAST AT 15
MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Jun 17, 4:34 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
534 PM CDT SAT JUN 17 2006
TXZ036-037-172300-
DICKENS TX-CROSBY TX-
534 PM CDT SAT JUN 17 2006
...STRONG THUNDERSTORM ACROSS CROSBY AND DICKENS COUNTIES...
AT 532 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF WHITE RIVER LAKE...OR ABOUT
12 MILES SOUTHWEST OF DICKENS...MOVING SOUTHEAST AT 15 MPH.
THIS STORM MAY PRODUCE LOCALLY STRONG WIND GUSTS TO 50 MPH...AND
SMALL HAIL.
IF ON OR NEAR WHITE RIVER LAKE...GET OFF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE SOME DISTANCE
FROM THE PARENT THUNDERSTORM. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM
Thunderstorm Wind, King
- When
- June 17, 5:45 PM CST
- Where
- King County, Guthrie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.617, -100.333
The public reported severe thunderstorm wind gusts to at least 60 MPH. No reports of significant damage were received.
Hail, Kent
- When
- June 17, 6:25 PM CST
- Where
- Kent County, 12 mi SSE of Clairemont
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.000, -100.667
Motorists returning to their rural residence between Texas Highway 70 and Farm to Market Road 208 in southern Kent County encountered three-quarter inch diameter hail covering the ground in drifts. Event time is estimated by radar given that the severe storm that produced the hail had already departed the area when the hail drifts were discovered.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, June 17, 20061 death · $99,000 · 2 in hail · 12 events
- Tornado and Flash Flood in Tennessee, June 17, 2006$131,000 · F1 · 6 events
- Hail and Damaging Winds in Wisconsin, June 17, 2006$400,000 · 55 kt wind · 3 events
- Marine Thunderstorm Wind in Lake Superior, June 17, 2006$400,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Texas, June 17, 2006$125,000 · 1.75 in hail · 18 events
- Flash Flood and Hail in Texas, June 17 to 18, 2006$30,000 · 1.75 in hail · 24 events
- Damaging Wind in Illinois, June 17, 2006$75,000 · 56 kt wind · 1 event
- Damaging Winds in Mississippi, June 17, 2006$50,000 · 60 kt wind · 3 events
- Lightning Strike in Florida, June 17, 2006$50,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 17, 2006$1,000 · 1.75 in hail · 32 events
- Tornado in Texas, June 17, 2006$40,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 17, 2006$15,000 · 60 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515393, 5515394.